Paracetamol Vir Pharma 650 mg tablets EFG
Read this leaflet carefully because it contains important information for you.
Follow exactly the administration instructions of the medicine contained in this leaflet or those indicated by your doctor or pharmacist
This medicine can be purchased without a prescription. Nevertheless, for the best results, it should be used with care.
Paracetamol is effective in reducing pain and fever.
It is indicated for symptomatic relief of occasional mild or moderate pain, such as headache, toothache, muscle pain (contractures) or back pain (lumbago) and in febrile states in adults and children over 9 years old.
Consult a doctor if it worsens or does not improve after 3 days.
Do not take Paracetamol Vir Pharma if:
Warnings and precautions
Consult your doctor or pharmacist before starting to take this medicine.
Paracetamol may cause severe skin reactions, such asacute generalized exanthematous pustulosis (AGEP), Stevens-Johnson syndrome (SJS), and Toxic Epidermal Necrolysis (TEN), which can be fatal. Inform patients about the symptoms of severe skin reactions and discontinue use of the medicine at the first sign of skin rash or any other sign of hypersensitivity.
Do not take more paracetamol than recommended in section 3 "How to take Paracetamol Vir Pharma".
Simultaneous use of this medicine with other medicines containing paracetamol, such as cold and flu medicines, should be avoided, as high doses may cause liver damage. Do not use more than one medicine containing paracetamol without consulting your doctor.
If you experience an overdose, seek medical attention immediately (see "If you take more Paracetamol Vir Pharma than you should").
This medicine should not be used for self-medication of high fever (over 39°C), prolonged fever (over 3 days), or recurrent fever, unless your doctor prescribes it, as these situations may require medical evaluation and treatment.
Administration of paracetamol doses higher than recommended involves a high risk of severe liver damage. Medicines containing paracetamol should not be taken for more than a few days or at high doses, unless your doctor advises it.
Prolonged use of analgesics or high doses may cause headaches, which should not be treated with higher doses of the medicine.
Interference with analytical tests.
Inform your doctor if you are to undergo any analytical tests (including blood and urine tests) as this medicine may alter the results.
Paracetamol may alter the values of uric acid and glucose determinations.
Children and adolescents
This medicine should not be used in children under 9 years old. Ask your pharmacist about the available presentations that allow for proper dosing of these patients.
Other medicines and Paracetamol Vir Pharma
Inform your doctor or pharmacist if you are taking, have taken recently, or may need to take any other medicine.
Medicines for treating seizures (antiepileptics such as carbamazepine, phenytoin, phenobarbital, primidone, lamotrigine): The combination of paracetamol and antiepileptic medicines may cause or worsen liver damage.
Lamotrigine: The effect of lamotrigine may be reduced.
Medicines for treating high blood pressure and heart rhythm disorders (arrhythmias) (propranolol): The combination of paracetamol and propranolol may increase the effect and/or toxicity.
Medicines for treating gout:Probenecidcauses a reduction of almost twice in the excretion of paracetamol. Consider reducing the paracetamol dose when administering a concomitant treatment with probenecid.
Medicines for treating tuberculosis (rifampicin, isoniazid):The combination of paracetamol andrifampicin or isoniazid may cause or worsen liver damage.
Salicylamide, a medicine for treating fever and pain, may prolong the elimination half-life (t1/2) of paracetamol.
Medicines for reducing cholesterol levels in the blood: cholestyraminereduces the absorption of paracetamol. To avoid it, paracetamol should be administered one hour before or 4 hours after the resin.
Medicines for preventing nausea and vomiting (metoclopramide and domperidone):The simultaneous ingestion of medicines that cause accelerated gastric emptying, e.g. metoclopramide and domperidone, increases the absorption and anticipates the onset of paracetamol action. However, it is not necessary to avoid concomitant use.
Medicines for preventing blood clots (oral anticoagulants such as acenocoumarol, warfarin):Paracetamol may increase the effects of oral anticoagulants. Prolonged use of this medicine in patients treated with oral anticoagulants should only be done under medical supervision. A potentiation of warfarin effects has been observed with high doses of paracetamol.
Medicines for increasing urine production (diuretics such as furosemide): The effects of diuretics may be reduced.
Cloranfenicol, a medicine for treating infections: The simultaneous administration of paracetamol and cloranfenicol may significantly delay the excretion of cloranfenicol, increasing its plasma concentrations and causing a higher risk of toxicity.
Zidovudine (AZT), a medicine used in viral diseases: The concomitant administration of paracetamol and AZT may increase the incidence of neutropenia or worsen it (reduction of white blood cell count). Paracetamol should only be taken simultaneously with AZT if your doctor recommends it.
Concomitant use of substances that induce liver enzymes, such asbarbiturates, carbamazepine, isoniazid, rifampicin, or ethanol, should be taken into account, as they may potentiate the toxic effect of paracetamol.
Inform your doctor if this medicine is taken with medicines that delay gastric emptying (e.g. propantelina) or that accelerate gastric emptying (e.g. metoclopramide and domperidone.
Flucloxacillin (antibiotic), due to a serious risk ofblood and fluid anomaly (denominatedmetabolic acidosis) that must receive urgent treatment.
Paracetamol Vir Pharma and alcohol
Do not take alcohol during treatment with paracetamol.
Pregnancy, breastfeeding, and fertility
If you are pregnant or breastfeeding, or if you think you may be pregnant, consult your doctor or pharmacist before using this medicine.
Paracetamol may be used during pregnancy if necessary. Use the lowest possible dose that reduces pain or fever and use it for the shortest possible time. Contact your doctor or midwife if pain or fever do not decrease or if you need to take the medicine more frequently.
Paracetamol passes intobreast milk.Therapeutic doses of paracetamol may be administered during breastfeeding.
Driving and operating machinery
This medicine does not affect the ability to drive or operate machinery. However, during treatment with paracetamol, you may experience mild drowsiness and dizziness.
This medicine contains less than 1 mmol of sodium (23 mg) per coated tablet; it is essentially “sodium-free”
This medication is taken orally.
The recommended dose is:
Adults:
Take half to 1 tablet (325 mg to 650 mg of paracetamol) every 4 – 6 hours, 3 times a day. Do not take more than 3 g (4 tablets) in 24 hours.
It is recommended for adults and adolescents with low weight (less than 50 kg) a daily dose of 2 g of paracetamol (3 tablets).
Always take the lower dose that is effective.
The use of this medication is subject to the appearance of pain or fever. As these disappear, treatment should be discontinued.
Avoid the use of high daily doses of paracetamol for prolonged periods of time as the risk of adverse effects such as liver damage increases.
If pain persists for more than 5 days, fever for more than 3 days, or pain or fever worsen or other symptoms appear, treatment should be interrupted and your doctor consulted.
Patients with liver disease: Before taking this medication, they must consult their doctor.
They should take the amount of medication prescribed by their doctor with a minimum interval of 8 hours between each dose.
They should not take more than 2 grams of paracetamol in 24 hours, divided into several doses.
Patients with kidney disease:
Before taking this medication, they must consult their doctor.
Take a maximum of 500 milligrams per dose.
Your doctor will indicate whether you should take your medication with a minimum interval of 6 or 8 hours, depending on your condition.
Children:
It is necessaryto respect the dosages defined according to weight.The child's age according to weight is given for information only. The recommended daily dose of paracetamol is approximately 60 mg/kg/day, which is divided into 4 or 6 daily doses, i.e. 15 mg/kg every 6 hours or 10 mg/kg every 4 hours.
- Between 27 and 43 kg of weight (9 to 12 years): Take half a tablet every 4 hours,up to a maximum of 6 doses per day (3 tablets).
- Between 43 and 50 kg of weight (12 to 15 years): Take one tablet every 6 hours,up to a maximum of 4 doses per day (4 tablets).
This medication should not be used in children with a weight of less than 27 kg (approximately 9 years) as the dose of this presentation does not adapt to this group of patients.
Do not use in children with a weight of more than 27 kg for more than 3 days without evaluating the clinical situation.
Whole tablets, broken or crushed, should be taken with the help of a liquid, preferably water
If you take more Paracetamol Vir Pharma than you should:
You should consult your doctor or pharmacist immediately.
In case of overdose or accidental ingestion, go immediately to a medical center or call the Toxicological Information Service (phone 91 562 04 20), indicating the medication and the amount ingested
The symptoms of overdose may be: dizziness, vomiting, loss of appetite, yellowish discoloration of the skin and eyes (jaundice) and abdominal pain.
If you have ingested an overdose, you should go immediately to a medical center even if you do not notice the symptoms, as they often do not appear until 3 days after ingestion of the overdose, even in cases of severe poisoning.
The treatment of overdose is more effective if it is initiated within 4 hours of medication ingestion.
Patients on barbiturate treatment or chronic alcoholics may be more susceptible to the toxicity of a paracetamol overdose.
.
Like all medications, this medicationcan produce adverse effects, although not all people will experience them.
The following adverse effects have been reported in patients treated with paracetamol:
Rare (may affect up to 1 in 1,000 patients):
Very rare (may affect up to 1 in 10,000 patients):
Unknown frequency (cannot be estimated from available data):
Reporting of Adverse Effects
If you experience any type of adverse effect, consult your doctor or pharmacist, even if it is a possible adverse effect that does not appear in this prospectus. You can also report them directly through the Spanish System of Pharmacovigilance of Medicines for Human Use: https://www.notificaram.es.By reporting adverse effects, you can contribute to providing more information on the safety of this medication.
Keep out of the sight and reach of children.
This medication does not require special conditions for conservation.
Do not use this medication after the expiration date that appears on the packaging after CAD. The expiration date is the last day of the month indicated.
Medications should not be disposed of through drains or in the trash. Dispose of packaging and medications you no longer need at the SIGRE collection point of the pharmacy. If in doubt, ask your pharmacist how to dispose of packaging and medications you no longer need. By doing so, you will help protect the environment.
Composition of Paracetamol Vir Pharma:
The active ingredient is paracetamol. Each tablet contains 650 milligrams of paracetamol.
The other components (excipients) are sodium carboxymethylcellulose type A (from potato), purified water, pregelatinized cornstarch, povidone K30 (E1201), vegetable stearic acid, and crospovidone (E1202).
Appearance of the product and content of the packaging:
Paracetamol Vir Pharma is presented in tablets for oral administration.
The tablets are oblong, biconvex, white in color, with a groove on one face and marked with PB on the other face.
The tablet can be divided into equal doses.
The boxes are of 12 and 20 tablets.
Holder of the marketing authorization:
INDUSTRIA QUÍMICA Y FARMACÉUTICA VIR, S.A.
C/Laguna 66-70. Industrial Park URTINSA II
28923 – Alcorcón (Madrid)
Spain
Responsible for manufacturing
SAG Manufacturing S.L.U
Crta.N-I, Km 36,
San Agustín de Guadalix,
28750 Madrid
Spain
or
Galenicum Health, S.L.
Avda. Cornellá 144, 7º-1ª, Edificio Lekla
Esplugues de Llobregat
08950 Barcelona
Spain
Last review date of this leaflet: February 2025
The detailed and updated information of this medicine is available on the website of the Spanish Agency for Medicines and Medical Devices (AEMPS)http://www.aemps.gob.es/
Have questions about this medication or your symptoms? Connect with a licensed doctor for guidance and personalized care.